Acute myocardial ischemia following accidental intravenous administration of epinephrine in high concentration.

Indian Heart J 2005 May-Jun;57(3):261-4

Section of Pediatric Cardiology and Pharmacy Service, King Faisal Special Hospital and Research Center, Saudi Arabia.

Inadvertent and accidental epinephrine overdose might result in potentially lethal complications. We present a case of acute epinephrine toxicity resulting in acute myocardial ischemia in a young boy with combined variable immunodeficiency syndrome who developed severe allergic reaction to intravenous immunoglobulin, and was subsequently given epinephrine by mistake intravenously rather than subcutaneously. He developed significant ischemic changes in standard 12-lead electrocardiogram, transiently raised cardiac enzymes, reduced left ventricular systolic function, pulmonary edema and pulmonary hemorrhage. It is suggested that special precautionary measures should be taken regarding the dose and the route while administering epinephrine to avoid mishaps.

Download full-text PDF

Source
October 2005
6 Reads

Publication Analysis

Top Keywords

acute myocardial
8
myocardial ischemia
8
epinephrine
5
developed ischemic
4
subcutaneously developed
4
ischemic changes
4
intravenously subcutaneously
4
standard 12-lead
4
transiently raised
4
electrocardiogram transiently
4
12-lead electrocardiogram
4
mistake intravenously
4
changes standard
4
immunoglobulin subsequently
4
developed severe
4
syndrome developed
4
immunodeficiency syndrome
4
severe allergic
4
allergic reaction
4
raised cardiac
4

Similar Publications